Alert archive / Indiana / Tornado Warnings in 2025
Tornado Warning 15, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Dec 28, 2025, 5:40 PM EST for Pulaski County, White County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2025, 5:40 PM EST (22:40 UTC)
- Expired
- Dec 28, 2025, 6:15 PM EST
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Pulaski County, IN, White County, IN
The radar
The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 28, 3:47 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
561
WFUS53 KIWX 282240
TORIWX
INC131-181-282315-
/O.NEW.KIWX.TO.W.0015.251228T2240Z-251228T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
540 PM EST Sun Dec 28 2025
The National Weather Service in Northern Indiana has issued a
* Tornado Warning for...
Northern White County in northwestern Indiana...
Southwestern Pulaski County in northwestern Indiana...
* Until 615 PM EST.
* At 540 PM EST, a severe thunderstorm capable of producing a tornado
was located near Remington, moving east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Monon around 550 PM EST.
Other locations impacted by this tornadic thunderstorm include Sitka,
Lakeside In Pulaski County, Headlee, Lee, Bell Center, Pulaski, and
Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4084 8699 4091 8699 4091 8693 4099 8693
4108 8667 4083 8661 4078 8710 4084 8710
TIME...MOT...LOC 2240Z 251DEG 55KT 4083 8713
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MARSILI3 follow-up statements
090
WWUS53 KIWX 282253
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
553 PM EST Sun Dec 28 2025
INC131-181-282315-
/O.CON.KIWX.TO.W.0015.000000T0000Z-251228T2315Z/
White IN-Pulaski IN-
553 PM EST Sun Dec 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EST FOR NORTHERN
WHITE AND SOUTHWESTERN PULASKI COUNTIES...
At 552 PM EST, a severe thunderstorm capable of producing a tornado
was located over Monon, or 10 miles northwest of Monticello, moving
east at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northern White and southwestern Pulaski Counties, including the
following locations... Sitka, Lakeside In Pulaski County, Headlee,
Lee, Bell Center, Pulaski, and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4091 8699 4091 8693 4099 8693 4108 8667
4083 8661 4080 8709 4082 8707 4084 8704
4084 8699
TIME...MOT...LOC 2252Z 255DEG 51KT 4087 8690
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
MARSILI175
WWUS53 KIWX 282259
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
559 PM EST Sun Dec 28 2025
INC131-181-282315-
/O.CON.KIWX.TO.W.0015.000000T0000Z-251228T2315Z/
White IN-Pulaski IN-
559 PM EST Sun Dec 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EST FOR
NORTHEASTERN WHITE AND SOUTHWESTERN PULASKI COUNTIES...
At 559 PM EST, a severe thunderstorm capable of producing a tornado
was located near Monon, or 10 miles north of Monticello, moving east
at 60 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monon, Pulaski, Sitka, Lakeside In Pulaski County, Headlee, Bell
Center, and Buffalo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4088 8693 4091 8693 4093 8690 4101 8665
4083 8661 4081 8698 4083 8697 4086 8695
TIME...MOT...LOC 2259Z 251DEG 55KT 4090 8677
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
MARSILI977
WWUS53 KIWX 282311
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
611 PM EST Sun Dec 28 2025
INC131-181-282319-
/O.EXP.KIWX.TO.W.0015.000000T0000Z-251228T2315Z/
White IN-Pulaski IN-
611 PM EST Sun Dec 28 2025
...THE TORNADO WARNING FOR NORTHEASTERN WHITE AND SOUTHWESTERN
PULASKI COUNTIES WILL EXPIRE AT 615 PM EST...
The storm which had the radar indicated rotation that prompted the
tornado warning has weakened. Therefore, the tornado warning will be
allowed to expire.
Remember, a Severe Thunderstorm Warning still remains in effect
until 630 PM EST.
A Tornado Watch remains in effect until 900 PM EST for northwestern
Indiana.
&&
LAT...LON 4088 8693 4091 8693 4093 8690 4101 8665
4083 8661 4081 8698 4083 8697 4086 8695
TIME...MOT...LOC 2309Z 251DEG 55KT 4095 8659
$$
MARSILIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:26 PM EST, 14 minutes earlier. Its key messages:
- Showers and isolated thunderstorms through early this evening. There is a slight risk of severe thunderstorms.
- Westerly wind gusts of 45 to 50 mph develop tonight and persist through Monday. Wind gusts will be stronger along the Lake Michigan shoreline.
- Lake effect snow late tonight through Monday, combined with strong wind gusts, will result in treacherous travel conditions in northwest Indiana and southwest Michigan.
Area forecast discussion, Dec 28, 5:26 PM EST, 14 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
526 PM EST Sun Dec 28 2025
.KEY MESSAGES...
- Showers and isolated thunderstorms through early this
evening. There is a slight risk of severe thunderstorms.
- Westerly wind gusts of 45 to 50 mph develop tonight and
persist through Monday. Wind gusts will be stronger along the
Lake Michigan shoreline.
- Lake effect snow late tonight through Monday, combined with
strong wind gusts, will result in treacherous travel
conditions in northwest Indiana and southwest Michigan.
&&
.DISCUSSION...
Issued at 240 PM EST Sun Dec 28 2025
A deepening low pressure system centered over far western Illinois
tracks through the Great Lakes over the next 24 hours. Heavy rain
gives way to a slight risk of severe thunderstorms this evening
along the cold front. This is followed by temperatures falling some
30 degrees in a matter of hours tonight resulting in a flash freeze,
wind gusts of 45 to 50 mph, and developing lake effect snow.
Heavy rain and dense fog along the warm front is slowly lifting
north. A couple of storms earlier this afternoon across central
IL did produce damaging wind gusts and small hail. Locally,
isolated thunderstorms have struggled with a lack of instability
and poor lapse rates. 50 dBZ cores were only reaching about
14,000 ft, perhaps good enough for pea size hail. For the rest
of the evening, we'll continue to watch the upstream warm
sector across western and central IL. Clouds have thinned here
somewhat and MUCAPE of about 500 j/kg is noted. This plume of
instability is forecast to lift northeast along with the low,
but this plume does get squeezed off through time as the cold
front undercuts the warm sector. Confidence in severe weather
occuring remains low. Bulk shear of 60 knots is certainly
impressive, as are dew points near 60, but meager instability
and lapse rates remain limitations. We'll continue to monitor
upstream convective activity. Should a line of storms develop
and survive into western Indiana, all hazards would be possible.
The cold front, currently approaching St. Louis, is already
producing 35-40 knot wind gusts. The low-level wind field is
forecast to strengthen further as the low deepens through time,
increasing confidence in the existing wind advisory. The cold front
moves through from about 7pm EST to 1am EST west to east,
respectively, and wind gusts will increase through the night.
Gusts of 45 to 50 mph will be common. A high wind warning was
considered for Berrien and La Porte counties (wind gusts of 58
mph, sustained 40 mph), but available wind gust probabilities
truly favor wind gusts in excess of 45 mph, with decreasing
probabilities at 58 mph (40-60% probability for small section
of Berrien County, compared to 80-90% probability for wind
advisory criteria). Thus, the most representative headline
remains the wind advisory, with a nonzero chance for wind gusts
to 60 mph at the immediate lake shore. Wind gusts begin to
diminish area- wide Monday afternoon. Temperatures falling about
30 degrees in 6 hours tonight raises the concern for a flash
freeze. Confidence is medium at best, given it is unclear how
much evaporation may occur prior to cold air settling in.
Lastly, a winter weather advisory was hoisted for southwest Michigan
and northwest Indiana counties typically impacted by northwest flow
lake effect. Lake effect snow quickly ramps up after 1am and tapers
off after 7pm EST Monday. Even with about 2" of snow on the low-end
of this advisory, paired with 45-50mph wind gusts, hazardous travel
conditions are expected. Totals as great as 5" to 6" are anticipated
in southwest Michigan. Strong winds limit forecast confidence
somewhat as significant shredding of dendrites will occur. However,
wind gusts do decrease through time which may increase accumulation
rates later on in the event.
Remaining cold for the week ahead with clippers possible on
Wednesday and Thursday.
&&
.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 526 PM EST Sun Dec 28 2025
Line of gusty showers and some embedded thunder track through
early this evening along a strong cold front. IFR to MVFR
conditions will generally prevail with gusts in excess of 40
knots possible in more robust showers/convection before 01z at
KSBN and 02z at KFWA. Post-frontal cold advection and a deepening
low tracking into the Great Lakes then provides strong westerly
winds tonight into tomorrow with a trend toward mainly MVFR
cigs. KSBN will see lake enhanced snow settle in later tonight
into Monday with accumulations, blowing snow and times of
LIFR/IFR visbys.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 7 PM EST /6 PM CST/ Monday for INZ005>009-
012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216.
Winter Weather Advisory from 1 AM EST /midnight CST/ Monday to
1 AM EST /midnight CST/ Tuesday for INZ005-103-104-204.
OH...Wind Advisory until 7 PM EST Monday for OHZ001-002-004-005-015-
016-024-025.
MI...Wind Advisory until 7 PM EST Monday for MIZ078>081-177-277.
Winter Weather Advisory from 1 AM Monday to 1 AM EST Tuesday
for MIZ078-079-177-277.
MARINE...Storm Warning until 4 PM EST Monday for LMZ043-046.
&&
DISCUSSION...Brown
AVIATION...SteinwedelHazardous weather outlook, Dec 28, 3:51 PM EST, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 351 PM EST Sun Dec 28 2025 INZ005-103-104-204-MIZ078-079-177-277-292100- Elkhart-Northern La Porte-Eastern St. Joseph IN- Western St. Joseph IN-Cass MI-St. Joseph MI-Northern Berrien- Southern Berrien- 351 PM EST Sun Dec 28 2025 /251 PM CST Sun Dec 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ MONDAY TO 1 AM EST /MIDNIGHT CST/ TUESDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Weather Advisory. There is a marginal to slight risk of severe thunderstorms today and early tonight. The primary hazard is damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>009-012>015-017-018-024>027-032>034-116-203-216-MIZ080-081- OHZ001-002-004-005-015-016-024-025-292100- Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN- Whitley-Allen IN-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- Northern Kosciusko-Southern La Porte-Southern Kosciusko-Branch- Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 351 PM EST Sun Dec 28 2025 /251 PM CST Sun Dec 28 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ MONDAY... This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a marginal to slight risk of severe thunderstorms today and early tonight. The primary hazard is damaging winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ020-022-023-292100- White-Cass IN-Miami- 351 PM EST Sun Dec 28 2025 ...TORNADO WATCH 643 IN EFFECT UNTIL 9 PM EST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EST /7 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ MONDAY... This Hazardous Weather Outlook is for northern Indiana. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter may be needed. LMZ043-046-292100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 351 PM EST Sun Dec 28 2025 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 PM EST MONDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Storm Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 11:49 PM EST | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 18 more | 5 hr |
| Dec 28, 3:35 AM EST | Storm Warning | IWX | 36 hr | |
| Dec 28, 1:24 PM EST | Areal Flood Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 3 hr |
| Dec 28, 1:40 PM EST | Winter Weather Advisory | IWX | Elkhart, LaPorte, Saint Joseph | 35 hr |
| Dec 28, 5:27 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski, Starke, White | 63 min |
| Dec 28, 6:06 PM EST | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, White | 54 min |
| Dec 28, 6:19 PM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Wabash | 56 min |
Nearby
Tornado Warnings in Indiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.